Alert archive / Michigan / Tornado Warnings in 2013

Tornado Warning 7, NWS Detroit, MI

June 17, 2013Saginaw County, Michigan

NWS Detroit, MI issued this tornado warning at Jun 17, 2013, 2:59 PM EDT for Saginaw County, Michigan. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 2:59 PM EDT (18:59 UTC)
Expired
Jun 17, 2013, 3:45 PM EDT
In force
46 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 79 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:00 PM EDTHAIL 1.752 W Shields, MI
Jun 17, 3:01 PM EDTTSTM WND DMGWnw Shields, MIMULTIPLE TREES AND POWER LINES DOWN
Jun 17, 3:05 PM EDTFUNNEL CLOUD4 Wsw Saginaw, MIRADAR ESTIMATED TIME.
Jun 17, 3:16 PM EDTHAIL 1.755 Nnw Montrose, MI
Jun 17, 3:23 PM EDTTSTM WND DMG3 Wsw Fosters, MI18 INCH DIAMETER TREE DOWN ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WFUS53 KDTX 171859
TORDTX
MIC145-171945-
/O.NEW.KDTX.TO.W.0007.130617T1859Z-130617T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 345 PM EDT

* AT 257 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES WEST OF SAGINAW...AND MOVING SOUTHEAST
  AT 25 MPH.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE AND SAGINAW AROUND 310 PM EDT.
  BRIDGEPORT AROUND 320 PM EDT.
  FOSTERS AROUND 325 PM EDT.
  BURT AROUND 330 PM EDT.
  BIRCH RUN AND FRANKENMUTH AROUND 340 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CHARLES...        SAGINAW...            FRANKENMUTH...
  BRIDGEPORT...         BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4352 8408 4338 8370 4323 8370 4322 8393
      4314 8393 4313 8410 4339 8420
TIME...MOT...LOC 1859Z 307DEG 22KT 4340 8407

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

SF/RBP
3 follow-up statements
363 
WWUS53 KDTX 171907
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT MON JUN 17 2013

MIC145-171945-
/O.CON.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
307 PM EDT MON JUN 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SAGINAW COUNTY
UNTIL 345 PM EDT...

AT 305 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SAGINAW...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  BURT AROUND 315 PM EDT.
  BIRCH RUN AND FRANKENMUTH AROUND 320 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SAGINAW...            FRANKENMUTH...        BRIDGEPORT...
  BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4347 8395 4338 8370 4323 8370 4322 8393
      4314 8394 4313 8410 4340 8415
TIME...MOT...LOC 1907Z 308DEG 36KT 4334 8396

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

SF/RBP
146 
WWUS53 KDTX 171920
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT MON JUN 17 2013

MIC145-171945-
/O.CON.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
320 PM EDT MON JUN 17 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAGINAW
COUNTY UNTIL 345 PM EDT...

AT 318 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BIRCH RUN...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  BIRCH RUN AROUND 325 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  FRANKENMUTH...        BRIDGEPORT...         BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4335 8399 4343 8388 4338 8370 4323 8370
      4322 8393 4314 8394 4319 8406
TIME...MOT...LOC 1920Z 315DEG 35KT 4326 8384

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

SF/RBP
784 
WWUS53 KDTX 171932
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 PM EDT MON JUN 17 2013

MIC145-171942-
/O.CAN.KDTX.TO.W.0007.000000T0000Z-130617T1945Z/
SAGINAW MI-
332 PM EDT MON JUN 17 2013

...THE TORNADO WARNING FOR SOUTHEASTERN SAGINAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4335 8399 4343 8388 4338 8370 4323 8370
      4322 8393 4314 8394 4319 8406
TIME...MOT...LOC 1932Z 315DEG 35KT 4318 8373

$$

SF/RBP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 17, 1:00 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 17, 1:00 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT MON JUN 17 2013

.AVIATION...

//DISCUSSION...

COLD FRONT DRAPED NEAR MBS TO LDM HAS STALLED OUT SOME WITH -TSRA
ORIENTED ALONG AND AHEAD OF THE FRONT. SURFACE OBS IN NORTHERN MI
HAVE CONFIRMED THAT INDICATE THE ACTIVITY IS HIGH-BASED WITH CLOUD
BASES NEAR 5-7.5K FEET. THIS WILL KEEP THE TAFS IN VFR MODE THROUGH
THE FORECAST...DESPITE THE POSSIBILITY FOR SHORT PERIODS OF VIS
DROPPING TO 5SM OR LESS WITHIN STRONGER STORMS. COLD AND DRY
ADVECTION COUPLED WITH A TIGHT PRES GRADIENT INTO TUES WILL BRING
WIND GUSTS OVER 20KT.

FOR DTW...THE PROBABILITY FOR THUNDERSTORMS TO IMPACT THE TERMINAL
WITH THE COLD FRONTAL PASSAGE CURRENTLY REMAINS TOO LOW TO INCLUDE
IN THE TAFS. FROPA LOOKS TO OCCUR AROUND 01-03Z.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON THROUGH
TONIGHT.

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL LATE THIS AFTERNOON
THROUGH TONIGHT.

&&

.PREV DISCUSSION...ISSUED 343 AM EDT MON JUN 17 2013

SHORT TERM...TODAY AND TONIGHT

GRADUAL HEIGHT FALLS SPREADING ACROSS THE UPPER GREAT LAKES EARLY
THIS MORNING...PROMPTED BY NUMEROUS WEAK PV FILAMENTS SHREDDING OFF
A PRIMARY SHORTWAVE NOTED ON WATER VAPOR EJECTING INTO NORTHERN
MINNESOTA.  THIS PROCESS WILL ALLOW A COLD FRONTAL BOUNDARY
CURRENTLY ANALYZED DRIFTING ACROSS NORTHERN LOWER MICHIGAN TO
PROGRESSIVELY SETTLE SOUTHWARD ACROSS SE MICHIGAN OVER THE NEXT 24
HOURS.  THESE WEAKER IMPULSES WORKING ACROSS A STEEPER MID LEVEL
LAPSE RATE ENVIRONMENT SEEMINGLY DRIVING THE ONGOING WIDELY
SCATTERED SHOWER ACTIVITY TRANSLATING FROM THE UPPER MS VALLEY INTO
NORTHERN/CENTRAL LOWER...AND WILL PROVIDE A LOWER END POTENTIAL FOR
POCKETS OF LIGHT PRECIPITATION TO IMPACT THE CORRIDOR NORTH OF I-69
DURING THE EARLY PART OF THE DAY.

GREATER PROSPECTS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL FOCUS
INTO THE AFTERNOON AND EVENING PERIOD...AS THE ADVANCING FRONTAL
SLOPE ENTERS THE FORECAST AREA COINCIDENT WITH THE PEAK HEATING
CYCLE.  SOLID WINDOW WILL EXIST TO CAPITALIZE ON DAYTIME HEATING
GIVEN THE FRONTAL TIMING...A HIGH DEGREE OF PRE-FRONTAL INSOLATION
WORKING INTO A WELL MIXED WEST-SOUTHWEST FLOW AND RELATIVELY DRY
BOUNDARY LAYER WILL BRING HIGHS INTO THE 80 TO 85 DEGREE RANGE
ACROSS ALL BUT THE FAR NORTH.  THIS DEGREE OF WARMTH APPEARS
NECESSARY TO OVERCOME THE APPARENT LACK OF BETTER LOW LEVEL
MOISTURE /DEWPOINTS MID-UPPER 50S/.  THIS SUGGESTS CONVECTIVE
INITIATION WILL REQUIRE A GOOD PORTION OF THE DAY...DEVELOPMENT/
EXPANSION MOST FAVORED AFTER 20Z AS MLCAPE VALUES APPROACH 1500 J/KG
INVOF INCREASING FRONTAL CONVERGENCE ACROSS NORTHERN SECTIONS OF THE
AREA.  A SUPPRESSED HEIGHT FIELD WILL MAINTAIN STEEP MID LEVEL LAPSE
RATES THROUGH THIS TIME...PROVIDING A FAVORABLE ENVIRONMENT FOR
CONVECTION TO QUICKLY ATTAIN BETTER UPDRAFT STRENGTH WHERE THE LOW
LEVEL THERMODYNAMICS BECOME SUPPORTIVE.  A STRONG AND LARGELY
UNIDIRECTIONAL MID LEVEL WIND FIELD WILL BE IN PLACE...YIELDING 0-6
KM BULK SHEAR PUSHING 45 KNOTS.  AT THE VERY LEAST...GIVEN THIS WIND
FIELD AND LOWER FREEZING LEVELS...AN ISOLATED RISK FOR SEVERE WIND
GUSTS AND HAIL WILL EXIST.  THERE IS CERTAINLY THE POTENTIAL WITHIN
THIS SETUP FOR A MORE ORGANIZED CONVECTIVE EPISODE TO EVOLVE AND
EXPAND SOUTH/EAST WITH TIME THROUGH THE LATE EVENING HOURS.

DESPITE THE GRADUAL EROSION OF THE INSTABILITY RESERVOIR UNDER
NOCTURNAL COOLING INFLUENCES...INFUSION OF SLIGHTLY BETTER MID LEVEL
DYNAMICS AS THE MAIN SHORTWAVE SHEARS ACROSS THE FRONTAL BOUNDARY
WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN
SECTIONS INTO TONIGHT.  MODERATE POST-FRONTAL COOLING WITHIN
DEVELOPING NORTHEAST LOW LEVEL FLOW WILL PROVIDE A NOTICEABLE
DOWNWARD ADJUSTMENT TO TEMPERATURES TOWARD THE NORTH.  LOWS RANGING
FROM LOWER 50S NORTH TO NEAR 60 NEAR THE OHIO BORDER.

LONG TERM...TUESDAY THROUGH SUNDAY

LONGWAVE FEEDBACK ASSOCIATED WITH THE LARGE CLOSED LOW ENCROACHING
ON THE PAC NW WILL RESULT IN A GENERAL PATTERN OF LARGE SCALE HEIGHT
RISES OVER THE CENTRAL US/GREAT LAKES THROUGH THE FIRST HALF OF THE
WEEK. THIS WILL MAINTAIN SURFACE HIGH PRESSURE AND NORMAL LATE JUNE
TEMPERATURES OF 75-80 DEGREES FOR A DECENT STRETCH OF WARM/DRY SE MI
SUMMER WEATHER. THE SHEAR MAX CURRENTLY NOTED OVER SOUTHERN
SASKATCHEWAN DIVING INTO THE NORTHERN PLAINS THIS MORNING WILL PASS
JUST SOUTH OF THE AREA ON TUESDAY, BUT SHOULD BE OF LITTLE
CONSEQUENCE, ASIDE FROM SOME MODULATION OF LOCAL CLOUD COVER, SINCE
MONDAY'S SFC BAROCLINIC ZONE WILL HAVE ALREADY EASED WELL SOUTH OF
THE AREA. LONGWAVE RIDGING ENTRENCHED OVER THE CENTRAL CONUS IS THEN
PROGGED TO GET A NOTEWORTHY BOOST FOR THE LATTER HALF OF THE WEEK AS
BROAD ANTICYLONIC NOTED INVOF 25N/130W EAST OF HAWAII IS ENTRAINED
INTO PREVAILING SW UPPER FLOW. H5 HEIGHTS ARE PROGGED BY THE 00Z
ECMWF TO BUILD TO 595DM OVER TX BY FRIDAY AFTERNOON AS A RESULT.
LOCALLY, CONTINUED NORTHWEST FLOW ALOFT AND DOMINANCE OF SURFACE
HIGH PRESSURE IS FORECAST TO MAINTAIN NEAR NORMAL TEMPERATURES INTO
THE WEEKEND, WHEN THE PATTERN WILL POTENTIALLY BECOME RIPE WITH
CONVECTIVE POTENTIAL GIVEN SOUTHEAST MICHIGAN'S FAVORABLE LOCATION
ALONG THE EDGE OF THE CAP & ALONG THE LOW-LEVEL INSTABILITY GRADIENT.
THEREFORE, NO CHANGES NECESSARY TO INHERITED CHANCE POPS SAT-MON.

MARINE...

FAVORABLE MARINE CONDITIONS WILL PERSIST ACROSS AREA WATERWAYS
THROUGH THE EARLY PORTION OF THE DAY.  THE APPROACH OF A COLD FRONT
WILL BRING A CHANCE OF THUNDERSTORMS FROM MID AFTERNOON THROUGH
TONIGHT.  WINDS WILL TURN TO NORTHEASTERLY WITH THE FRONTAL
PASSAGE.  DRY AND STABLE CONDITIONS WITH HIGH PRESSURE TAKING
CONTROL TUESDAY AND WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MM
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 17, 3:39 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 AM EDT MON JUN 17 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180745-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
339 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA
FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN
DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180745-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
339 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA
FROM NORTH TO SOUTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN
DIAMETER. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 17, 1:48 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
148 PM EDT MON JUN 17 2013

MIZ047-171830-
MIDLAND-
148 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF COLEMAN...MOVING SOUTHEAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COLEMAN BY 155 PM EDT...
  OIL CITY BY 200 PM EDT...
  SANFORD BY 210 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:16 PM EDTSevere Thunderstorm WarningDTXMidland44 min
Jun 17, 2:30 PM EDTSevere Thunderstorm WarningDTXSaginaw75 min
Jun 17, 3:14 PM EDTSevere Thunderstorm WarningDTXGenesee, Tuscola76 min
Jun 17, 3:53 PM EDTSevere Thunderstorm WarningDTXLapeer67 min
Jun 17, 4:09 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland81 min
Jun 17, 4:23 PM EDTSpecial Marine WarningDTX82 min
Jun 17, 5:00 PM EDTSevere Thunderstorm WarningDTXSaint Clair45 min
Jun 17, 6:27 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Tuscola63 min
Jun 17, 6:39 PM EDTSevere Thunderstorm WarningDTXHuron66 min
Jun 17, 7:02 PM EDTSpecial Marine WarningDTX88 min
Jun 17, 7:02 PM EDTSevere Thunderstorm WarningDTXLapeer43 min
Jun 17, 7:22 PM EDTSevere Thunderstorm WarningDTXOakland53 min
Jun 17, 7:39 PM EDTSpecial Marine WarningDTX96 min

Nearby

Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.